Message Boards Health Guide Join for Free User Blogs Board Index

View Full Version : effects of olestra


04-09-2006, 07:52 PM
I am 39 and have suffered from IBS for about 20 years. I started out with mainly diarrhea/loose stools and Dr started me on Metamucil, which has helped tremendously. I recently, over past 4-5 years, have had more problems with constipation. I have noticed as I have gotten older more foods irritate me, bring on an attack. I now am having the thin, loose mucusy stools(sorry so graphic) and I think it is from eating chips with olestra. Yes, I know, I am an idiot for doing so. Last time I ate some was on Thursday, and still am having symptoms and it is Sunday. Has anyone else experienced this with Olestra? Also, I was wondering if anyone else has had abdominal pain that is sharp, I guess you would say a nerve like pain. I have read that IBS sufferers have more "tender" nerve endings in their colon. Any information or advice someone could give me would be greatly appreciated. Thanks


04-11-2006, 04:03 PM
I haven't experienced it, but when I had constipation after surgery in January, my doctor actually suggested I buy some of those chips with Olestra to get me "going" again. I thought that was interesting...I used a laxative instead. Also, one time I got on an airplane with my sister who had been eating chips with Olestra and she almost couldn't wait for the seatbelt sign to go off before she ran to the bathroom with diarrhea.

02-29-2008, 02:20 PM
Here is everything you need to know about Olestra, just copy and paste in your URL.


Hope this information helps you!

Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2015 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!